MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that before intraocular lens (iol) implant procedure, lens stuck in injector / cartridge.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.3., d.10., h.3., h.6.And h.11.The product was not returned.Product history records were reviewed, and the documentation indicated the product met release criteria.The account indicated the use of a qualified associated cartridge with a non-qualified viscoelastic.The handpiece information was not provided, it is unknown if a qualified product was used.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).The viscoelastic indicated is not qualified for the lens/monarch combination used.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The product has not been received to evaluate.The ifu instructs: company foldable intraocular lenses (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to requests for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that this was not a quality complaint because it was an incorrect operation by the surgeon, when he mentioned injector, he meant the cartridge.This happened because the lens was not folded correctly.There was no contact with the patient and no damage was caused.The surgery was completed by using unspecified replacement iol.
 
Additional Manufacturer Narrative
Additional information was provided in b.5., and h.11.Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury/malfunction.No further reports required.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21291092
Report Number1119421-2025-00274
Device Sequence Number9320851
Product Code MFK
UDI-Device Identifier00380652389778
UDI-Public(01)00380652389778(17)290122(11)240125(10)15786288
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberTFNT30
Device Catalogue NumberTFNT30.100
Device Lot Number15786288
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/18/2025
03/18/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date03/17/2025
04/15/2025
Date Device Manufactured01/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOLON VISCOELASTIC.; MONARCH III INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; UNSPECIFIED INJECTOR.; UNSPECIFIED VISCOELASTIC.
Patient SexUnknown